I have just found this site and gained some useful information. My first conclusion is that no two cases are the same. I complained about my heart feeling funny over 5 years ago to my Dr who sent me for an ECG - result no problems. The year before I had been put on blood pressure pills during a well man visit to my Dr because of family history. During the past 5 years various Doctors sent me for ECG's and nothing showed and I was lastly told it was an arrhythmia. I then read an article about power drinks and how bad they are health-wise because they are full of caffeine and alcohol. I stopped drinking wine and tea immediately and the funny heart ceased. It was an eureka moment and when I told my Doctor I was told, "We always recommend this." Never once was it mentioned by the 4 different Doctors I visited with my funny heart - All from the same practice.
Last year (2014) I had a TIA and visited Doctor no 5 who sent me for an ECG because my heart was racing and said return to me before the end of the day because I want to start treating this. I never made it back to the surgery as I was admitted to hospital following the ECG and finished up in Coronary Care where that night my heart stopped. The next day I was told a pacemaker was required and 4 days later I was discharged pacemaker inserted and with added medication of Sotalol and a Statin. In less than a week I was back in because I had disturbed vision tingling in my hands and my face and leg were numb. A secondary TIA was suspected but a severe migraine was concluded after I noticed these symptoms seemed to recur 1 hour after taking medication.-Adalat,Perindopril,Sotalol and Simvastatin. In consultation with my GP we have experimented by stopping Adalat then Perindopril in turn swapping sotalol for bisoprolol. Slight headaches this and that but feeling OK ish. Seeing the stroke specialist last week and he decided Sotalol was better for me than Bisoprolol. Slight hand tingling is back but no disturbed vision or face numbing. I read an article that Perindopril although considered a safe drug can cause aches and pains which I am full of. My Perindopril has now been stopped and I don't know if it's all in the mind but my aches seem to be less (it's early days for a conclusion)
Before my TIA I had been taking Aspirin every day for 20 years (who knows I could have had a massive stroke we'll never know). I had a good diet and kept active maintaining normal weight. I'm told at the warfarin clinic that an Aspirin a day is pretty useless.
My pacemaker is set to 70 bpm even though my resting heart rate was always 50. I'm getting AF once or twice a week now and wonder where do I go from here. I am 68 years young.
A lot of my symptoms are similar but different to many here but each report is interesting to help understand this incurable health issue.
I would like to discover what sets of AF in different people. My specialist last week was surprised when I said a hot shower can set it of but he said he never heard that one!
What sets off your AF?
These are my suspects:
Alcohol (not always), Fish in Batter, Too much Exercise, Too much Sitting Around, Anxiety, Big Meals, Coffee and of course that Hot Shower!